SIROLIMUS-ASSOCIATED EYELID EDEMA IN KIDNEY TRANSPLANT RECIPIENTS

    loading  Checking for direct PDF access through Ovid

Abstract

Background.

The immunosuppressant sirolimus is effective in preventing acute rejection episodes. So far, unusual edema formation has not been reported as a side effect.

Methods.

Two groups of patients with renal transplants, consisting of 11 patients each, were followed for up to 29 months. The immunosuppressive regimen was either sirolimus and prednisone with or without cyclosporine or azathioprine/mycophenolate and prednisone with cyclosporine. Routine follow-up included a thorough clinical investigation. Edema formation was documented photographically.

Results.

In 5 of the 11 patients treated with sirolimus uni- or bilateral, non-itching, eyelid edema was observed. After discontinuation of sirolimus, lid edema disappeared. The duration until recovery varied from weeks to months. No cause of edema formation other than the treatment with sirolimus was detected.

Conclusions.

Severe eyelid edema formation seems to be associated with sirolimus treatment. The underlying mechanism is unknown.

Related Topics

    loading  Loading Related Articles